Alert archive / Iowa / Wind Chill Warnings in 2024

Wind Chill Warning 2, NWS La Crosse, WI

January 14, 20245 counties in Iowa

NWS La Crosse, WI issued this wind chill warning at Jan 14, 2024, 1:19 PM CST for 5 counties in Iowa. It took effect at Jan 15, 2024, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2024, 1:19 PM CST (19:19 UTC)
In effect from
Jan 15, 2024, 12:00 AM CST
Expired
Jan 15, 2024, 9:00 AM CST
In force
9 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 124 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WWUS43 KARX 141919
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
119 PM CST Sun Jan 14 2024

...Bitterly Cold Early This Week...

.Bitterly cold air will remain in place early this week with wind
chills 20 below to 40 below zero, coldest during the nighttime
and early morning hours. Limit time outdoors, if possible.

IAZ008-009-018-019-029-150330-
/O.NEW.KARX.WC.W.0002.240115T0600Z-240115T1500Z/
/O.NEW.KARX.WC.Y.0003.240115T1500Z-240116T1800Z/
/O.EXT.KARX.WC.Y.0002.000000T0000Z-240115T0600Z/
Mitchell-Howard-Floyd-Chickasaw-Fayette-
Including the cities of Osage, Cresco, Charles City, New Hampton,
and Oelwein
119 PM CST Sun Jan 14 2024

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 AM MONDAY TO NOON CST
TUESDAY...

* WHAT...For the Wind Chill Advisory, wind chills as low as 25 to 
  35 below zero. For the Wind Chill Warning, dangerously cold wind
  chills as low as 40 below zero.

* WHERE...Mitchell, Howard, Floyd, Chickasaw and Fayette 
  Counties.

* WHEN...For the first Wind Chill Advisory, until midnight CST 
  tonight. For the Wind Chill Warning, from midnight tonight to 
  9 AM CST Monday. For the second Wind Chill Advisory, from 9 AM 
  Monday to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

IAZ010-011-030-MNZ079-086>088-095-096-150330-
/O.CON.KARX.WC.Y.0001.000000T0000Z-240116T1800Z/
Winneshiek-Allamakee-Clayton-Wabasha-Dodge-Olmsted-Winona-
Fillmore-Houston-
Including the cities of Decorah, Waukon, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Preston, and Caledonia
119 PM CST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Wind chills as low as 25 to 35 below zero.

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ094-150330-
/O.CON.KARX.WC.Y.0002.000000T0000Z-240116T1800Z/
Mower-
Including the city of Austin
119 PM CST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Wind chills as low as 25 to 35 below zero.

* WHERE...Mower County.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

WIZ017-029-032>034-041>044-053>055-061-150330-
/O.CON.KARX.WC.Y.0001.000000T0000Z-240115T1800Z/
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Medford, Neillsville, Alma, Arcadia, 
Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
119 PM CST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Wind chills as low as 20 to 30 below zero.

* WHERE...Portions of central, north central, southwest and west 
  central Wisconsin.

* WHEN...Until noon CST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

KAA
3 follow-up statements
937 
WWUS43 KARX 150237
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
837 PM CST Sun Jan 14 2024

IAZ008-009-018-019-029-151100-
/O.CON.KARX.WC.W.0002.240115T0600Z-240115T1500Z/
/O.CON.KARX.WC.Y.0002.000000T0000Z-240115T0600Z/
/O.CON.KARX.WC.Y.0003.240115T1500Z-240116T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Fayette-
Including the cities of Osage, Cresco, Charles City, New Hampton,
and Oelwein
837 PM CST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO NOON
CST TUESDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills. Wind chills as low as 30 below zero. For the Wind 
  Chill Warning, dangerously cold wind chills expected. Wind 
  chills as low as 40 below zero. For the second Wind Chill 
  Advisory, very cold wind chills expected. Wind chills as low 
  as 35 below zero.

* WHERE...Mitchell, Howard, Floyd, Chickasaw and Fayette 
  Counties.

* WHEN...For the first Wind Chill Advisory, until midnight CST 
  tonight. For the Wind Chill Warning, from midnight tonight to 
  9 AM CST Monday. For the second Wind Chill Advisory, from 9 AM 
  Monday to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

IAZ010-011-030-MNZ079-086>088-095-096-151100-
/O.CON.KARX.WC.Y.0001.000000T0000Z-240116T1800Z/
Winneshiek-Allamakee-Clayton-Wabasha-Dodge-Olmsted-Winona-
Fillmore-Houston-
Including the cities of Decorah, Waukon, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Preston, and Caledonia
837 PM CST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ094-151100-
/O.CON.KARX.WC.Y.0002.000000T0000Z-240116T1800Z/
Mower-
Including the city of Austin
837 PM CST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Mower County.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

WIZ017-029-032>034-041>044-053>055-061-151100-
/O.CON.KARX.WC.Y.0001.000000T0000Z-240115T1800Z/
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Medford, Neillsville, Alma, Arcadia, 
Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
837 PM CST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of central, north central, southwest and west 
  central Wisconsin.

* WHEN...Until noon CST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
064 
WWUS43 KARX 150926
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
326 AM CST Mon Jan 15 2024

...Bitterly Cold Start to the Week...

.Arctic air will persist early this week with wind chills ranging
from 20 below to 40 below zero. With some daytime temperature
increase, wind chills may not be quite as low across parts of 
Wisconsin during the afternoon hours, but overall, much of this 
week will be quite cold. 

IAZ008-009-018-019-029-151815-
/O.CON.KARX.WC.W.0002.000000T0000Z-240115T1500Z/
/O.CON.KARX.WC.Y.0003.240115T1500Z-240116T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Fayette-
Including the cities of Osage, Cresco, Charles City, New Hampton,
and Oelwein
326 AM CST Mon Jan 15 2024

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO NOON CST TUESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills. Wind chills as low as 40 below zero. For the Wind 
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as 35 below zero.

* WHERE...Mitchell, Howard, Floyd, Chickasaw and Fayette 
  Counties.

* WHEN...For the Wind Chill Warning, until 9 AM CST this 
  morning. For the Wind Chill Advisory, from 9 AM this morning 
  to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

WIZ017-029-032>034-041>044-053>055-061-151815-
/O.EXB.KARX.WC.Y.0003.240116T0000Z-240116T1800Z/
/O.CON.KARX.WC.Y.0001.000000T0000Z-240115T1800Z/
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Medford, Neillsville, Alma, Arcadia, 
Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
326 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST TUESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 20 to 35 
  below zero.

* WHERE...Portions of central, north central, southwest and west 
  central Wisconsin.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the second Wind Chill Advisory, from 6 PM this 
  evening to noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ010-011-030-MNZ079-086>088-095-096-151815-
/O.CON.KARX.WC.Y.0001.000000T0000Z-240116T1800Z/
Winneshiek-Allamakee-Clayton-Wabasha-Dodge-Olmsted-Winona-
Fillmore-Houston-
Including the cities of Decorah, Waukon, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Preston, and Caledonia
326 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ094-151815-
/O.CON.KARX.WC.Y.0002.000000T0000Z-240116T1800Z/
Mower-
Including the city of Austin
326 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Mower County.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
644 
WWUS43 KARX 151458
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
858 AM CST Mon Jan 15 2024

...Bitterly Cold Start to the Week...

.Arctic air will persist early this week with wind chills ranging
from 20 below to 35 below zero. With some daytime temperature 
increase, wind chills may not be quite as low across parts of 
Wisconsin during the afternoon hours, but overall, much of this 
week will be quite cold.

IAZ008-009-018-019-029-152300-
/O.EXP.KARX.WC.W.0002.000000T0000Z-240115T1500Z/
/O.CON.KARX.WC.Y.0003.240115T1500Z-240116T1800Z/
Mitchell-Howard-Floyd-Chickasaw-Fayette-
Including the cities of Osage, Cresco, Charles City, New Hampton,
and Oelwein
858 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...
...WIND CHILL WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

* WHAT...Wind chills as low as 35 below zero.

* WHERE...Mitchell, Howard, Floyd, Chickasaw and Fayette 
  Counties.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

WIZ017-029-032>034-041>044-053>055-061-152300-
/O.CON.KARX.WC.Y.0001.000000T0000Z-240115T1800Z/
/O.CON.KARX.WC.Y.0003.240116T0000Z-240116T1800Z/
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Medford, Neillsville, Alma, Arcadia, 
Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
858 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST TUESDAY...

* WHAT...Wind chills as low as 25 to 35 below zero.

* WHERE...Portions of central, north central, southwest and west 
  central Wisconsin.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the second Wind Chill Advisory, from 6 PM this 
  evening to noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ010-011-030-MNZ079-086>088-095-096-152300-
/O.CON.KARX.WC.Y.0001.000000T0000Z-240116T1800Z/
Winneshiek-Allamakee-Clayton-Wabasha-Dodge-Olmsted-Winona-
Fillmore-Houston-
Including the cities of Decorah, Waukon, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Preston, and Caledonia
858 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Wind chills as low as 25 to 35 below zero.

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ094-152300-
/O.CON.KARX.WC.Y.0002.000000T0000Z-240116T1800Z/
Mower-
Including the city of Austin
858 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Wind chills as low as 25 to 35 below zero.

* WHERE...Mower County.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill warning went out at Jan 14, 11:43 AM CST, 1 hour 36 minutes earlier. Its key messages:

  • Hazardous to dangerous wind chills will persist through the start of the work with only slow moderation by mid-week.
  • Light snow/flurries possible at times this coming week, especially mid to late week, but no significant precipitation expected over the next week.
Area forecast discussion, Jan 14, 11:43 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1143 AM CST Sun Jan 14 2024

.KEY MESSAGES...

- Hazardous to dangerous wind chills will persist through the
  start of the work with only slow moderation by mid-week.

- Light snow/flurries possible at times this coming week,
  especially mid to late week, but no significant precipitation
  expected over the next week.

&&

.DISCUSSION...
Issued at 334 AM CST Sun Jan 14 2024

Frigid Arctic air continues to plunge across the Upper Midwest early
today with west to northwest winds still gusting 20 to 30 mph in
spots. The pressure gradient will slowly relax through the day,
with gusts trending downward, but with high temps relegated to
the single digits on either side of zero, wind chills will only
improve into the 15 to 25 below zero range, lowest west of the
MS River. We extended the wind chill advisory for our Wisconsin
counties through Monday morning, although some modest
improvement is possible for a short time this afternoon, and
additional advisories could be needed through Tuesday/Tuesday
night in future updates. Some visibility reductions persist from
blowing/drifting snow in open areas, but conditions have been
slowly improving, so we let the winter weather advisory expire.

Broadly cyclonic northwest flow aloft will keep the region
under the influence of the Arctic air through early to mid-week
with highs remaining in the single digits above/below zero. The
EC Extreme Forecast Index for max temps ranges from -0.8 to -0.9
on Monday, strongly supporting the anomalous cold, with only
gradual improvement through Wednesday. Lows will be in the
single digits/teens below zero, somewhat dependent on cloud
trends. With the surface high remaining to the west, brisk
westerly winds will help keep wind chills low through early
Wednesday. The longwave trough may amplify across the Great
Lakes late in the week with reinforcing colder air, though not
quite as cold as early this week. Regardless, below average
temps are favored through the week. There are signals for
ridging aloft to spread back across the central US heading into
the following week with potential for more sustained warming.

A series of perturbations will rotate south around the parent
trough across eastern Canada for mid-week, with perhaps some
influence from a Pacific shortwave towards Thur/Thur Night. Any
of these could produce some flurries or light snow, particularly
towards mid or late week, but these are not expected to be
significant systems. Confidence overall is low, given spatial
and temporal differences in shortwave placement.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1142 AM CST Sun Jan 14 2024

Cold has settled over the region and will persist for the next
several days. The main TAF concern during this period will be
periods of low stratus clouds and continued bouts of blowing snow
for locations west of the Mississippi River. There is some potential
for low stratus decks to briefly break up late tonight into early
Monday morning, but the more likely scenario is continued low
ceilings. Sporadic visibility restrictions are ongoing due to the
blowing snow.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Chill Advisory until noon CST Monday for WIZ017-029-
     032>034-041>044-053>055-061.
MN...Wind Chill Advisory until noon CST Tuesday for MNZ079-086>088-
     094>096.
IA...Wind Chill Advisory until noon CST Tuesday for IAZ008>011-018-
     019-029-030.

&&

DISCUSSION...JM
AVIATION...KAA
Hazardous weather outlook, Jan 14, 4:28 AM CST, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
428 AM CST Sun Jan 14 2024

IAZ010-011-030-MNZ079-086>088-095-096-151430-
Winneshiek-Allamakee-Clayton-Wabasha-Dodge-Olmsted-Winona-
Fillmore-Houston-
428 AM CST Sun Jan 14 2024

This Hazardous Weather Outlook is for portions of northeast Iowa
and southeast Minnesota.

.DAY ONE...Today and Tonight

Bitter cold wind chills of 25 to 35 below zero expected. A wind
chill advisory is in effect.

Patchy drifting snow could lead to slick spots on some roads.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Bitter cold wind chills of 25 to 35 below zero continue through
mid-week. A wind chill advisory remains in effect.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008-009-018-019-029-MNZ094-151430-
Mitchell-Howard-Floyd-Chickasaw-Fayette-Mower-
428 AM CST Sun Jan 14 2024

This Hazardous Weather Outlook is for portions northeast Iowa and
southeast Minnesota.

.DAY ONE...Today and Tonight

Dangerous wind chills of 25 to 40 below zero expected. A wind
chill warning is in effect this morning and a wind chill advisory
this afternoon and tonight.

Patchy drifting snow could lead to slick spots on some roads.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Bitter cold wind chills of 25 to 35 below zero continue through
mid-week. A wind chill advisory remains in effect.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-032>034-041>044-053>055-061-151430-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
428 AM CST Sun Jan 14 2024

This Hazardous Weather Outlook is for portions of southwest into
central Wisconsin.

.DAY ONE...Today and Tonight

Bitter cold wind chills of 20 to 30 below zero expected. A wind
chill advisory is in effect.

Patchy drifting snow could lead to slick spots on some roads.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Bitter cold wind chills of 20 to 30 below zero continue through
mid-week. A wind chill advisory remains in effect.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 6:27 PM CSTWind Chill WarningARXChickasaw, Fayette, Floyd, Howard, Mitchell16 hr
Jan 13, 6:27 PM CSTWind Chill AdvisoryARXChickasaw, Fayette, Floyd, Howard, Mitchell4 days
Jan 14, 1:19 PM CSTWind Chill AdvisoryARXChickasaw, Fayette, Floyd, Howard, Mitchell68 hr

Nearby

Wind Chill Warnings in Iowa, 2024Every wind chill warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.